MAUDE Adverse Event Report: EXACTECH, INC.; SEE H10

EXACTECH, INC.; SEE H10
Catalog Number 02-012-44-4013
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Balance Problems (4401); Implant Pain (4561); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal notification, that patient, underwent initial right total knee replacement and was implanted with an exactech optetrak comprehensive total knee replacement on (b)(6) 2016.On or about (b)(6) 2022, approximately 6 years 4 months post initial procedure, plaintiff underwent a revision surgery on his right knee for issues including but not limited to polyethylene wear, bone loss, osteolysis, instability, and/or component loosening.The operative report for plaintiff¿s revision knee replacement notes that ¿there was very extensive synovitis,¿ ¿there was noted to be wear of the [polyethylene] liner,¿ and ¿the femoral component was noted to be loose.There was significant fibrous tissue beneath it with some osteolysis,¿ among other issues.Additionally, the revision pathology report noted ¿the synovial and capsular tissue fragments are expanded by a mononuclear and giant cell reaction to a mixture of large and small particles of refractile material consistent with polyethylene debris.¿ plaintiff¿s medical records reflect the typical findings of accelerated and preventable polyethylene wear due to defective design of the device and a manufacturing defect of the device which produced toxic polyethylene particles and debris, resulting in premature catastrophic failure and revision surgery.Plaintiff experiences daily pain and discomfort in his right knee which limits his activities of daily living and impacts his quality of life.No device return anticipated due to this being a legal case.No further information.
 
Additional Manufacturer Narrative
Prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer,metal,polymer.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
1038671-2024-04324, 1038671-2024-04321.A2: added patient age and date of birth.A3: added patient gender.D4: added catalog number, expiration date, serial number, and udi.G3: added 510k number.H4: added device manufacture date.H6: corrected health effect - clinical code, component code, type of investigation, investigation findings, and investigation conclusions.Manufacturer narrative updated: the reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.

Brand Name
UNK
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16518569
Report Number1038671-2023-00404
Device Sequence Number3301628
Product Code JWH
UDI-Device Identifier10885862173652
UDI-Public10885862173652
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/24/2023
Device Catalogue Number02-012-44-4013
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale